Illinois, 2015

Flash Flooding and Damaging Wind in Illinois, June 18, 2015

June 18, 2015 · NWS ILX · 4 events in 4 counties and zones

Scattered showers and thunderstorms developed in an increasingly warm and moist airmass in parts of central Illinois during the afternoon of June 18th. One of the storms produced minor wind damage in the city of Champaign, as well as brief flash flooding in eastern Woodford County and northern McLean County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Scattered showers and thunderstorms developed in an increasingly warm and moist airmass in parts of central Illinois during the afternoon of June 18th. One of the storms produced minor wind damage in the city of Champaign, as well as brief flash flooding in eastern Woodford County and northern McLean County. An isolated thunderstorm in central Clay County, in southeast Illinois, also produced a brief period of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 18, 11:40 AM CST, 25 minutes earlier.

Area forecast discussion, Jun 18, 11:40 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT THU JUN 18 2015

.UPDATE...
ISSUED AT 1040 AM CDT THU JUN 18 2015

UPDATED THE FORECAST TO REMOVE THE PATCHY DENSE FOG THIS MORNING
WHICH LIFTED DURING MID MORNING. OTHERWISE FORECAST LOOKS ON TRACK
TODAY AS CHANCES OF SHOWERS AND THUNDERSTORMS INCREASES DURING THE
REST OF THE DAY...ESPECIALLY THIS AFTERNOON FROM I-72 SOUTH WHERE
LIKELY CHANCES CONTINUE. KILX 12Z SOUNDING SHOWS PRECIPITABLE
WATER VALUE OF 1.52 INCHES AND NAM FORECAST THESE VALUES TO
INCREASE BETWEEN 1.50-2.25 INCHES DURING THE AFTERNOON FROM IL
RIVER SOUTHEAST. SO THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINS FROM IL RIVER SOUTHEAST. SPC HAS SLIGHT RISK EAST OF IL OVER
IN/OH WHERE BETTER INSTABLITY WILL BE FOR MAINLY DAMAGING WIND
GUSTS FROM WET MICROBURSTS. BUT MARGINAL RISK EXIST FROM ALONG THE IL
RIVER SOUTHEAST THIS AFTERNOON AND EVENING FOR GUSTY WINDS AND
SMALL HAIL. REMNANTS OF FORMER TROPICAL STORM BILL OVER EASTERN OK
WHERE 580 DM 500 MB LOW IS...WILL TRACK SLOWLY ENE INTO THE
OZARKS OF NW AR BY MIDNIGHT TONIGHT AND INCREASE CHANCES OF
SHOWERS AND THUNDERSTORMS AHEAD OF IT INTO CENTRAL AND ESPECIALLY
SOUTHEAST IL THROUGH FRI NIGHT. TROPICAL HUMIDITY AGAIN TODAY
WITH DEWPOINTS GENERALLY IN THE LOWER 70S WITH HIGHS IN THE LOW TO
MID 80S WITH MOSTLY CLOUDY SKIES.

&&

.SHORT TERM...(TODAY)
ISSUED AT 329 AM CDT THU JUN 18 2015

08Z/3AM RADAR IMAGERY SHOWS DRY CONDITIONS ACROSS CENTRAL AND
SOUTHEAST ILLINOIS.  WITH MOISTURE FROM THE REMNANTS OF TROPICAL
STORM BILL FLOWING NORTHEASTWARD AND A WEAK COLD FRONT DROPPING INTO
THE NORTHWEST KILX CWA TODAY...THINK SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AS THE DAY PROGRESSES.  06Z NAM INDICATES
FRONT WILL REACH A BLOOMINGTON TO RUSHVILLE LINE BY LATE
AFTERNOON...ESSENTIALLY ENDING ANY RAIN CHANCES TO THE NORTH.
FURTHER SOUTH...HIGHEST POPS APPEAR TO BE CONCENTRATED ON BOTH THE
NAM AND HRRR ALONG/SOUTHEAST OF A CHAMPAIGN TO SPRINGFIELD LINE.

.LONG TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 329 AM CDT THU JUN 18 2015

MAIN FORECAST CONCERN CONTINUES TO BE THE TRACK OF BILL AND THE
POTENTIAL FOR ANOTHER ROUND OF HEAVY RAIN ACROSS PARTS OF THE KILX
CWA.  00Z JUNE 18 MODELS ARE IN RELATIVELY GOOD AGREEMENT...SHOWING
A FURTHER SOUTH TRACK AND A MORE COMPACT AREA OF ASSOCIATED PRECIP.
MODEL CONSENSUS TAKES SURFACE LOW PRESSURE FROM EASTERN OKLAHOMA
THIS EVENING...TO THE OZARKS BY FRIDAY EVENING...THEN INTO SOUTHERN
INDIANA BY SATURDAY.  GIVEN THIS PARTICULAR TRACK...THE SOUTHEAST
CWA WILL BE FAVORED FOR THE HEAVIEST RAIN FROM TONIGHT THROUGH
SATURDAY MORNING.  BASED ON MODEL TRENDS AND THE PRESENCE OF
SUBSIDENCE/DRYING ON THE N/NW SIDE OF THE APPROACHING SYSTEM...HAVE
ADJUSTED POPS ACCORDINGLY.  HAVE FOCUSED LIKELY TO CATEGORICAL POPS
ALONG/SOUTH OF I-70...WITH CHANCE POPS AS FAR NORTHWEST AS THE
ILLINOIS RIVER.  FURTHER NORTHWEST...HAVE GENERALLY GONE WITH A DRY
FORECAST IN THE GALESBURG/LACON AREAS THROUGH SATURDAY.  WITH
UNSEASONABLY HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES...ANY
STORMS THAT OCCUR DURING THIS PERIOD WILL BE CAPABLE OF VERY HIGH
RAINFALL RATES AND LOCALIZED FLASH FLOODING.  EXPECTED RAINFALL
TOTALS WILL GENERALLY BE IN THE 2 TO 2.50 RANGE SOUTH OF I-
70...ALTHOUGH ISOLATED HIGHER AMOUNTS WILL BE LIKELY.  DESPITE
EXPECTED HEAVY RAINFALL...OPTED NOT TO ISSUE A FLASH FLOOD WATCH AT
THIS TIME...MAINLY DUE TO THE FACT THAT THIS AREA MISSED THE
HEAVIEST RAINFALL FROM A COUPLE DAYS AGO.  THERE ARE ALSO SOME SIGNS
THAT THE SYSTEM COULD TRACK EVEN FURTHER SOUTH...SHIFTING THE
HEAVIEST RAINFALL AXIS JUST SOUTH OF THE CWA.

ONCE BILL DEPARTS...LINGERING MORNING RAIN ACROSS THE E/SE WILL COME
TO AN END BY MIDDAY SATURDAY...FOLLOWED BY HOT AND DRY CONDITIONS
ACROSS THE BOARD SATURDAY AFTERNOON.  COLD FRONT WILL THEN APPROACH
FROM THE NORTHWEST SATURDAY NIGHT INTO SUNDAY...BRINGING RAIN
CHANCES BACK INTO THE PICTURE.

AFTER THAT...A VERY WARM AND OCCASIONALLY WET WEATHER PATTERN LOOKS
TO REMAIN IN PLACE THROUGH THE REMAINDER OF THE EXTENDED.  AS WAS
FIRST SEEN WITH THE GFS LAST NIGHT...LATEST ECMWF NOW ADVERTISES A
WEAKER UPPER RIDGE NEXT WEEK...WHICH KEEPS THE PREVAILING BAROCLINIC
ZONE IN OR CLOSE TO THE AREA THROUGH AT LEAST TUESDAY.  HAVE
INCLUDED LOW CHANCE POPS ACCORDINGLY.  HAVE TEMPORARILY PUSHED POPS
NORTH OF THE AREA BY WEDNESDAY AS RIDGE BECOMES MOST
DOMINANT...BEFORE IT BREAKS DOWN AND FRONT SAGS BACK SOUTHWARD BY
THE END OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1240 PM CDT THU JUN 18 2015

A STRONG LINE OF THUNDERSTORMS THAT RECENTLY MOVED THROUGH SPI AND
DEC WITH DEC HAVING WIND GUST OF 48 MPH AT 1716Z/1216 PM WILL LIFT
QUICKLY NE TOWARD CMI IN ABOUT AN HOUR. LINE OF SHOWERS AND
THUNDERSTORMS OVER HEART OF CENTRAL IL CWA WILL LIFT NE TOWARD PIA
AND BMI IN NEXT 1-2 HOURS AND BRING MVFR CEILINGS AND IFR TO MVFR
VSBYS WITH BRIEF MODERATE TO HEAVY RAIN SHOWERS. A WEAK FRONTAL
BOUNDARY NEAR THE IL RIVER WILL PUSH SOUTH ACROSS CENTRAL IL THIS
AFTERNOON AND EVENING AND REACH NEAR I-70 BY 12Z/FRI. REMNANTS OF
FORMER TROPICAL STORM BILL OVER EASTERN OK WILL TRACK SLOWLY ENE
TOWARD THE MO/AR BORDER BY 18Z/1 PM FRI AND ITS MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS TONIGHT INTO FRI MORNING WILL OCCUR
SOUTH OF I-72 PER MOST FORECAST MODELS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...07
SHORT TERM...BARNES
LONG TERM...BARNES
AVIATION...07
Hazardous weather outlook, Jun 18, 9:57 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1057 AM CDT THU JUN 18 2015

ILZ027>031-036>038-040>043-047>051-191100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1057 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA THIS AFTERNOON AS A WEAK COLD FRONT SHIFTS SOUTH INTO
THE AREA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED
THROUGH TONIGHT...A FEW OF THE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS ALONG WITH TORRENTIAL RAINFALL...
ESPECIALLY THIS AFTERNOON INTO EARLY THIS EVENING UNTIL SUNSET.

MODERATE FLOODING...WITH A FORECAST OF MAJOR FLOODING AT HAVANA
THIS WEEKEND...WILL CONTINUE ALONG THE ILLINOIS RIVER...WHILE
MINOR FLOODING CONTINUES ALONG THE SANGAMON AND SPOON RIVERS FOR
THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO AT LEAST
TUESDAY OF NEXT WEEK. A FEW OF THE STORMS SATURDAY NIGHT MAY
APPROACH SEVERE LIMITS IN AREAS ALONG AND NORTH OF I-74.
OTHERWISE...THE THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS WILL BE CAPABLE OF PRODUCING ISOLATED STRONG WIND
GUSTS...ALONG WITH TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS AND RAINFALL
AMOUNTS IN EXCESS OF 1 INCH...OR ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

ILZ044>046-052>057-061>063-191100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-
MOULTRIE-PIATT-SHELBY-VERMILION-
1057 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
THE REST OF TODAY AS A WEAK COLD FRONT SHIFTS SOUTH INTO CENTRAL
AND EAST CENTRAL ILLINOIS. A FEW OF THE STORMS THIS AFTERNOON INTO
EARLY THIS EVENING UNTIL SUNSET MAY APPROACH SEVERE LIMITS WITH
STRONG WIND GUSTS THE PRIMARY CONCERN...ALONG WITH TORRENTIAL
RAINFALL.

MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON...WABASH AND
LITTLE WABASH BASINS FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO EARLY
NEXT WEEK. A FEW OF THE STORMS DURING THE AFTERNOON AND EVENING
HOURS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...ALONG WITH
TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EXTREME EASTERN ILLINOIS
NEAR THE INDIANA BORDER FROM MID AFTERNOON INTO EARLY EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND ANY HEAVY
RAINFALL OF OVER 1 INCH...OR ANY FLOODING TO THE NATIONAL WEATHER
SERVICE.

ILZ066>068-071>073-191100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1057 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THE REST OF TODAY
ACROSS SOUTHEAST ILLINOIS AS A WEAK COLD FRONT SHIFTS SOUTH INTO
SOUTH CENTRAL AND SOUTHEAST ILLINOIS. A FEW OF THE STORMS THIS
AFTERNOON INTO EARLY THIS EVENING UNTIL SUNSET MAY APPROACH SEVERE
LIMITS WITH STRONG WIND GUSTS THE PRIMARY CONCERN...ALONG WITH
TORRENTIAL RAINFALL.

AS THE REMNANTS OF WHAT WAS ONCE TROPICAL STORM BILL APPROACH THE
AREA LATER TONIGHT...LOOK FOR MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS TO ENCOMPASS MOST OF THE AREA. AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED...BUT LOCALLY HEAVY RAINFALL WILL
BE LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY INTO SATURDAY MORNING...WITH THE REMNANTS OF BILL
EXPECTED TO TRACK SOUTH OF THE AREA...SO WILL THE EXCESSIVE
RAINFALL TOTALS ASSOCIATED WITH THE SYSTEM. HOWEVER...IN OUR
AREA...WE COULD EASILY SEE FROM 1.50 INCHES TO 2.50 INCHES BY THE
TIME THE SYSTEM SHIFTS OFF TO OUR EAST SATURDAY AFTERNOON
ENHANCING THE THREAT FOR LOCALIZED FLASH FLOODING AND RIVER
FLOODING.

PERIODIC THUNDERSTORM CHANCES WILL CONTINUE SUNDAY INTO AT LEAST
TUESDAY OF NEXT WEEK. A FEW OF THE STORMS DURING THE AFTERNOON AND
EARLY EVENING HOURS MAY PRODUCE STRONG WIND GUSTS...HOWEVER... THE
GREATER THREAT WILL BE WITH THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NEAR THE WABASH RIVER
FROM MID AFTERNOON INTO EARLY THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT STRONG WIND GUSTS AND ANY HEAVY RAINFALL OF
OVER 1 INCH...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

07

In the hours before

Special weather statement, Jun 18, 6:21 AM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
721 AM CDT THU JUN 18 2015

ILZ028>031-181300-
PEORIA-STARK-MARSHALL-WOODFORD-
721 AM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN PEORIA...
NORTHWESTERN WOODFORD AND SOUTHEASTERN STARK COUNTIES UNTIL 800 AM
CDT...

AT 720 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
DUNLAP...OR 12 MILES NORTH OF PEORIA...WITH ANOTHER STRONG
STORM NEAR LACON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEORIA...LACON...CHILLICOTHE...HENRY...PRINCEVILLE...ROME...TOLUCA...
DUNLAP...WASHBURN...SPARLAND...VARNA...HOPEWELL...LA ROSE...
PATTONSBURG...LAKE WILDWOOD...MARSHALL COUNTY AIRPORT...LAWN RIDGE
AND ALTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4112 8933 4111 8934 4110 8915 4095 8907
      4079 8973 4096 8982 4115 8933
TIME...MOT...LOC 1220Z 247DEG 28KT 4091 8969

SMITH
Special weather statement, Jun 18, 10:12 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT THU JUN 18 2015

ILZ050>052-181700-
SANGAMON-CHRISTIAN-MORGAN-
1112 AM CDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SANGAMON AND NORTHWESTERN
CHRISTIAN COUNTIES...

AT 1110 AM CDT...A STRONG THUNDERSTORM WAS OVER CHATHAM...OR 9 MILES
SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH. AUBURN IN
SOUTHERN SANGAMON COUNTY HAD A 45 MPH WIND GUST AT 11 AM.

WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHATHAM...AUBURN...SHERMAN...ROCHESTER...RIVERTON...
PAWNEE...KINCAID...WAVERLY...DIVERNON...EDINBURG...LOAMI...
MECHANICSBURG...MOUNT AUBURN...BULPITT...JEROME...SOUTHERN VIEW...
LELAND GROVE...GRANDVIEW AND SPAULDING.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 55 BETWEEN MILE MARKERS 77 AND 103.
 INTERSTATE 72 BETWEEN MILE MARKERS 91 AND 121.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. CLOUD TO GROUND LIGHTNING IS ALSO BEING REPORTED WITH THIS
STORM AND COULD BECOME MORE FREQUENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3996 8951 3995 8949 3994 8948 3994 8947
      3976 8915 3953 8951 3952 8953 3952 8993
      3963 8995
TIME...MOT...LOC 1610Z 233DEG 36KT 3964 8970

07
Special weather statement, Jun 18, 11:29 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1229 PM CDT THU JUN 18 2015

ILZ044-045-053>056-181800-
PIATT-CHAMPAIGN-COLES-MACON-MOULTRIE-DOUGLAS-
1229 PM CDT THU JUN 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PIATT...EASTERN
MACON...MOULTRIE...DOUGLAS AND SOUTHWESTERN CHAMPAIGN COUNTIES...

AT 1228 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORSYTH TO 5 MILES SOUTH OF ARTHUR...AND MOVING
NORTHEAST AT 50 MPH. DECATUR AIRPORT MEASURED A WIND GUSTS OF 48 MPH
AT 1216 PM.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DECATUR...MONTICELLO...TUSCOLA...SULLIVAN...MOUNT ZION...FORSYTH...
TOLONO...ARCOLA...VILLA GROVE...ARTHUR...BEMENT...CERRO GORDO...
BETHANY...LONG CREEK...ATWOOD...LOVINGTON...ARGENTA...OREANA...NEWMAN
AND PESOTUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 204 AND 225.
 INTERSTATE 72 NEAR MILE MARKER 135...AND BETWEEN MILE MARKERS 141
AND 169.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3956 8860 3986 8905 4013 8862 3982 8794
TIME...MOT...LOC 1728Z 258DEG 54KT 3988 8900 3964 8850

07

The radar

The Lincoln radar (KILX), 92 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Champaign

When
June 18, 12:05 PM CST to 12:10 PM CST
Where
Champaign County, Champaign
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
40.120, -88.250

Numerous 4 to 6-inch diameter tree branches were blown down across Champaign.

Flash Flood, McLean

When
June 18, 2:15 PM CST to 5:15 PM CST
Where
McLean County, 1.78 mi NNW of Enright to 1.37 mi SSW of Enright
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.752, -88.987

A band of thunderstorms produced nearly 3.00 of rain in less than two hours in extreme northern McLean County during the afternoon of June 18th. This resulted in rapid flash flooding of rural roads, which persisted until early evening.

Flash Flood, Woodford

When
June 18, 2:30 PM CST to 5:30 PM CST
Where
Woodford County, 0.82 mi SSE of Streator Jct to 4.88 mi SSW of Eureka
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.739, -89.274

Flash flooding developed rapidly during the afternoon of June 18th due to already saturated ground and rainfall of close to 3.00. Many rural roads in central and eastern Woodford were impassable until early evening. A section of railroad track of the Toledo, Peoria and Western Railway east of Eureka was washed out.

Flash Flood, Clay

When
June 18, 8:15 PM CST to 11:15 PM CST
Where
Clay County, 1.34 mi NNE of Oskaloosa to 1.1 mi SSE of Oskaloosa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.769, -88.644

A thunderstorm produced heavy rain amounts of 1.50 in 30 minutes across central Clay County. This combined with already saturated ground to produce rapid flash flooding of several roadways. Sheriff's Department officials reported more than six inches of flowing water across parts of U.S. Highway 45 south of Louisville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578879, 591412, 591409, 591414.